MAUDE Adverse Event Report: DIASORIN MOLECULAR LLC SIMPLEXA COVID-19 DIRECT ASSAY; REAL TIME RT-PCR ASSAY FOR THE IVD QUALITATIVE DETECTION OF SARS-COV-2 VIRAL RNA

DIASORIN MOLECULAR LLC SIMPLEXA COVID-19 DIRECT ASSAY; REAL TIME RT-PCR ASSAY FOR THE IVD QUALITATIVE DETECTION OF SARS-COV-2 VIRAL RNA
Catalog Number MOL4150
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Diasorin molecular llc received a complaint on (b)(6) 2024 alleging false positive results with the simplexa covid-19 direct assay with only 1 of 2 targets detected (no s-gene, but orf1ab detected).Upon repeat on a competitor assay (bd-max), the results were negative.Run analysis of the provided simplexa results are as follows: run on (b)(6) 2024 at 1205, sample id: (b)(6): s gene (not detected), orf1ab (33.0), rna ic (28.8), run on (b)(6) 2024 at 1629, sample id: (b)(6): s gene (not detected), orf1ab (31.7), rna ic (28.8), run on (b)(6) 2024 at 0926, sample id: (b)(6): s gene (not detected), orf1ab (27.4), rna ic (27.3), run on (b)(6) 2024 at 0802, sample id: (b)(6): s gene (not detected), orf1ab (25.7), rna ic (25.2), run on (b)(6) 2024 at 1058, sample id: (b)6): s gene (not detected), orf1ab (26.4), rna ic (25.4).Results from the bd-max assay were shared with sample id: (b)(6) showed no detection of the assay's cov2 target after melt curve analysis on (b)(6) 2024.It is not known which samples from the simplexa runs were run on the bd-max melt curve analysis assay.It was discovered the bd max targets the orf1a and includes additional internal controls (ms2 and beta-actin) for extraction and sample quality validation.The simplexa assay does not utilize extraction of the sample and only requires 1 of 2 targets (s gene or orf1ab) for a positive covid interpretation.The customer's samples were not available for testing.No recent runs were provided for analysis.Batch record review showed the critical component, reaction mix mol4151 lot#: x18871n, met all qc release criteria prior to kit release.Mol4151 lot#: x18871n was tested using positive controls and no-template controls (ntc).Positive controls were tested in quadruplicate and resulted in zero (0) occurrences of false negatives in any of the covid-19 targets.All positive controls were detected at an average ct = 26.4 (s gene), 26.4 (orf1ab), and the internal control avg ct = 30.6.No malfunctions occurred during qc release testing.Retains of the suspected device were previously tested on 01/09/2024 with 14 replicates (2 discs of 7 pc each) of mol4160 positive control.Both times the targets were detected on all replicates (s gene avg ct = 27.0 / orf1ab avg ct = 27.4).Ntc remained not detected when tested in duplicate.No malfunctions occurred.Potential causes for false positive results may be an instrument failure or error, an operator error, incorrect handling of reagents during testing or storage, or deviation from assay procedures outlined in the package insert.The customer's device and suspected false positive sample was not provided for investigation.It is not confirmed to be an assay reagent issue at this time.This is the 1st complaint on x18870n.The product expired on 09/30/2024 and is no longer available for additional investigation.
 
Event or Problem Description
Diasorin molecular llc received a complaint on (b)(6) 2024, alleging false positive results with the simplexa covid-19 direct assay with only 1 of 2 targets detected (no s-gene, but orf1ab detected).Upon repeat on a competitor assay (bd-max), the results were negative.The customer confirmed no alleged harm occurred.

Brand Name
SIMPLEXA COVID-19 DIRECT ASSAY
Common Device Name
REAL TIME RT-PCR ASSAY FOR THE IVD QUALITATIVE DETECTION OF SARS-COV-2 VIRAL RNA
Manufacturer (Section D)
DIASORIN MOLECULAR LLC
11331 valley view street
cypress CA 90630
Manufacturer (Section G)
DIASORIN MOLECULAR LLC
11331 valley view street
cypress CA 90630
Manufacturer Contact
kwang kim
11331 valley view street
cypress, CA 90630
5622406323
MDR Report Key20679515
Report Number2023365-2024-00005
Device Sequence Number20653331
Product Code QJR
UDI-Device Identifier20816101027020
UDI-Public(01)20816101027020(10)X18870N(17)2024-09-30
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue NumberMOL4150
Device Lot NumberX18870N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Initial Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown